Tamoxofin and boy am I lost

New Contributor

Tamoxofin and boy am I lost

I am 41, have been through lumpectomy and radiation for Tubular, stage 1, er and pr +ve, HER2 neg, node negative cancer. I have two boys under 6 and I so messed up in my head in regards to the next decision of doing hormone therapy or not. Anyone been there and done that? The side effects are such a great concern and I wonder for tubular cancer if its really worth it for me. I don't want to screw up, I want to be here for my kids graduations and weddings and grandkids. I would love advice, thoughts or links to websites. I have looked at so much online and most relates to post menopause so not relavent to me. Thanks in advance. My drs are pretty much all divided. Lee
Reply
0 Kudos
4 REPLIES 4
Highlighted
Contributor

Re: Tamoxofin and boy am I lost

Hi Lee, I've been taking Tamoxifen for breast cancer for just under 1 year and am tolerating it quite ok. Common side effects are hot flushes, ovarian cysts and vaginal dryness due to lack of oestrogen post treatment. I am fortunate enough to not have the hot flushes. My understanding is that chemo and radiation reduce recurrence by at least 25% with hormone therapy a further reduction of 5-10% and it only is effective in some people. It also depends on how strong the cancer was attached to your hormones. Another option would be to try for a minimum period of 2 years (rather than 5 years) and see how you go. You can ask your onco if you can do the test to see whether hormone therapy will work for you. Some women have BRCA1 or BRCA2 gene mutation and there is one which it doesn't make much difference. Also, handy to know for your children's sake. Get a referral letter from your GP to the familial cancer centre.
Reply
0 Kudos
Highlighted
New Contributor

Re: Tamoxofin and boy am I lost

Thanks for your letter. I didnt know about the BRCA genes, so will follow that up. Best of luck to you too. Lee
Reply
0 Kudos
Highlighted
Contributor

Re: Tamoxofin and boy am I lost

Hi Lee I am on tamoxofin and go in for herceptin once every 3 weeks at St Vincents. The only noticable side effect I experience is hot flushes. I can be freezing cold one minute and then burning up the next. I would like to have children one day, I'm 35, and have spoken to my oncologist about this. He has suggested that I be on tamoxofin for 2 years because of this. For me, anything that can lessen chances of the cancer returning is a good thing.
Reply
0 Kudos
Highlighted
New Contributor

Re: Tamoxofin and boy am I lost

Well i started it about a month ago and no side effects so far. So all the worry could have been for nothing. thanks for listening. lee
Reply
0 Kudos
Post new topic
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.